MAUDE Adverse Event Report: ST. JUDE MEDICAL ULTIMUM HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL ULTIMUM HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 407847
Medical Device Problem Codes Backflow (1064); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2018
Type of Reportable Event Malfunction
Event or Problem Description
The ultimum hemostasis introducer experienced back flow of blood and leaked excessively from the valve onto the sterile drape.Allegedly this occurred multiple times over the past few weeks.Another ultimum hemostasis introducer of a different batch was used successfully.
 
Additional Manufacturer Narrative
The reported event of a leak could not be confirmed.The sheath passed pressure and aspiration leak testing with no anomalies observed.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported leak remains unknown.The ultimum hemostasis introducer sheath instructions for use (ifu) states damage to the valve assembly may occur if the inner catheter is withdrawn rapidly.The ultimum hemostasis introducer sheath instructions for use (ifu) instructs the user to insert the dilator into hemostasis valve and then follow normal accepted practice for vessel puncture, guidewire insertion, vessel dilator and hemostasis introducer use.The ultimum hemostasis introducer sheath instructions for use (ifu) states that prior to proceeding, verify the hemostasis introducer is of proper size to allow passage of desired catheter or other medical device.The ultimum hemostasis introducer sheath ifu cautions the user to withdraw components slowly (withdraw the needle slowly from the dilator and withdraw the dilator slowly from the sheath) to minimize the vacuum created during withdrawal.All air should be aspirated slowly from the sheath using a syringe attached to one of the side ports of the three-way stopcock.Also the dilator, sheath, and catheter should be frequently flushed with saline to minimize the potential for air emboli.

Brand Name
ULTIMUM HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key7928152
Report Number3005334138-2018-00349
Device Sequence Number19194870
Product Code DYB
UDI-Device Identifier05414734008969
UDI-Public05414734008969
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K001346
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number407847
Device Catalogue Number407847
Device Lot Number6542475
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age39 YR
Patient Weight73